I'm in week 17 of triple tx w/Vic. I have been undetectable at week 8, 12 and 16. I have been on a maintenance regime of procrit and nuprigin since week 8. Last week for some reason my rbc and wbc dropped to 8.5 and 1.7 respectively. I had been able to go to work up until last week. I have now missed 7 days. Dizzy, poor equilibrium, serious fatigue, poor mental clarity.and joint pain. My rbc and wbc have come back up to 10.0 and 2.7 this week but I still feel totally out of it. I went the first 16 weeks in pretty good shape.
My doctor wants to reduce my rib from 1200 to 1000 daily and pegintron from 1.5 to 1.3 per week. I am reluctant because I have had an experience 10 yrs, ago where I was undetectable and because of anemia they reduced the riba and I relapsed. My doc says it is apples and oranges. This tx includes vic and the reduction is minimal. I thought if I could get back to feeling like I did a couple of weeks ago I would stay with the original dose but I don't seem to be getting there.
How long do you plan on treating for? What was your starting HGB and where was it at weeks 4-12? How much do you weigh? Did you have a 6 week viral load (2 weeks after introducing vic?).
If you are treating for 28 weeks and your HGB is at 10 then I would personally do nothing but monitor often (once or twice per week). If you are taking 40,000 units per week of procrit maybe you can increase to 60,000 if your hgb declines further. Many of us did that in the trials myself included and still remained well below 10 hgb.
Of course trying to work through this makes a big difference and makes it much more difficult. Unfortunately you probably won't feel great again until it's over. It's rough but maintaining the dose as you mentioned will give you the best chance of success. Is short term disability a possibility for you?
Dave, thanks for getting back to me. Tx is 36 weeks. Starting hgb 15.5. Week 8 it was 8.5 that is when I started the procrit...good response 10.5.-11.5.
No 6 week test, but I started out 3.5 mill. at week 4 130,000. at week 8 und.and so on. No on the short term D/A. I have applied for FMLA and my sick leave is up so...savings will be it.
If I read you correctly you are saying stick with the original dosage.
I am struggling with same thing.. have been UND since week 7 and at all other PCR tests (have it done every 4 weeks) I have 9 weeks and 2 days left and have been on reduced riba (1000mg to 800 mg) for 4 of the last 6 weeks. My body just can't handle the full dose even with rescue drugs.. I get very bad chest pains and feel like I am having a heart attack, plus can't lift my head. So doc wants me on reduced riba for remaining weeks. A bit nervous about this obviously. My HGB has not gone below 9, but everyone can't handle 8 in my opinion.
I have been down in the 8s twice so far it is a whole nother ballgame for me. But what I'm struggling with is that even with it back at 10 I feel totally wiped out. I spoke again with my doctors physicians assistant today and she is pushing hard for the reduction,,,but she also said what Dave said, that I probably won't get back to feeling like I did a couple of weeks ago....bummer.
Why would the assistant be pushing hard for a dose reduction when the procrit has done what it has supposed to do and brought your HGB up to 10.??(which is not at all in the danger zone)
As far as not feeling all that great...it would make sense when your normal HGB. is 15.5 and now it is at 10..however remember the most important goal is to eradicate virus and sometimes feeling like crap unfortunately is part of that process for some.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.